You are using an unsupported browser. Please update your browser to the latest version on or before July 31, 2020.
close
Home > Prescriptions and Medications > Erectile Dysfunction > Could Erectile Dysfunction be a side effect of a medicine I'm taking?
Could Erectile Dysfunction be a side effect of a medicine I'm taking?
print icon

Yes, several types of medication can lead to erectile dysfunction- so if you develop problems with getting or sustaining an erection soon after starting a new medication you should speak to your doctor ( it’s usually advisable not to stop any medication suddenly). Common culprits include:

  • Beta-blockers (eg propranolol, bisoprolol or carvedilol)- often used to treat blood pressure or other heart conditions
  • Diuretics- also known as “water tablets” (eg furosemide, indapamide), often used to treat heart conditions
  • Antidepressants (eg citalopram, fluoxetine) used to treat depression or anxiety
  • Antihistamines (eg promethazine/phenergan, diphenhydramine) used to treat allergies
  • H2 blockers (e.g. cimetidine, ranitidine) used to treat acid reflux and heartburn.

Before you get treatment for erectile dysfunction, Qoctor advises you discuss your health and any medications you’re taking with your doctor.

Feedback
0 out of 0 found this helpful

scroll to top icon